Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 61, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 2, 2025, 8:17 PM EDT for Dare County, North Carolina. It took effect at Sep 3, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2025, 8:17 PM EDT (00:17 UTC)
- In effect from
- Sep 3, 2025, 8:00 AM EDT
- Expired
- Sep 3, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
376 WHUS42 KMHX 030017 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 817 PM EDT Tue Sep 2 2025 NCZ203-205-031230- /O.EXP.KMHX.BH.S.0060.000000T0000Z-250903T0000Z/ /O.NEW.KMHX.BH.S.0061.250903T1200Z-250904T0000Z/ Northern Outer Banks-Hatteras Island- 817 PM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 10 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-199-204-030130- /O.EXP.KMHX.BH.S.0060.000000T0000Z-250903T0000Z/ East Carteret-Coastal Onslow-Ocracoke Island- 817 PM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
2 follow-up statements
416 WHUS42 KMHX 030603 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 203 AM EDT Wed Sep 3 2025 NCZ203-205-040000- /O.CON.KMHX.BH.S.0061.250903T1200Z-250904T0000Z/ Northern Outer Banks-Hatteras Island- 203 AM EDT Wed Sep 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
140 WHUS42 KMHX 031521 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1121 AM EDT Wed Sep 3 2025 NCZ203-205-040000- /O.CON.KMHX.BH.S.0061.000000T0000Z-250904T0000Z/ Northern Outer Banks-Hatteras Island- 1121 AM EDT Wed Sep 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 2, 7:42 PM EDT, 35 minutes earlier.
Area forecast discussion, Sep 2, 7:42 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
742 PM EDT Tue Sep 2 2025
.SYNOPSIS...
High pressure will provide quiet weather through the end of the
week with a gradual warming trend. A cold front will move
through the area this weekend, with high pressure building in
late weekend into early next week.
&&
.NEAR TERM /TONIGHT/...
As of 730 PM Tue...Only concern tonight will be patchy fog.
With calm conditions and a clear sky, soundings all point to
some patchy fog inland. Will include in the forecast based on
ideal conditions. Main lacking factor will be the recent dry
weather and a very shallow nature to the moisture. Lows in the
50s inland to near 70 along the Outer Banks.
&&
.SHORT TERM /WEDNESDAY/...
As of 125 PM Tue...Very similar weather expected Wednesday.
Main different will be a tad more sunshine, with model soundings
not showing a layer of moisture around 5,000 feet like we have
today. So more of a mostly sunny sky Wednesday with temps
similar or generally in the lower 80s. A bit cooler on the Outer
Banks with a flow off the ocean.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 215 AM Tue...
Key Messages
- Temperatures gradually warming late week into Saturday
- Mostly dry this week, with precip chances increasing this
weekend into early next week
Wednesday through Friday...The pattern will remain active with
sfc high pressure ridging in from the NE, upper troughing over
the eastern US while multiple shortwaves pivot through. Weak
cold front will approach the area Thu night and Friday, though
will likely stall and dissipate to the west. Despite the
pattern, looks to remain mostly dry over eastern NC, with only
potential for isolated showers. Temps remain below avg Wed
gradually warming closer to climo by the end of the week as
NE'rly flow becomes more S'rly and low level thicknesses
increase. Temps will climb back towards 90 deg inland Fri.
Saturday through Monday...Complex low pressure system will
continue to push through Canada, while upper trough pivots
through the eastern US, and cold front approaches from the west.
Still some timing differences with the frontal passage, but
general consensus at this time looks like Saturday night into
early Sunday. Ahead of the front Saturday, moist SSW flow will
allow for temps to warm into the low 90s inland and mid/upper
80s along the coast. Isolated to widely scattered showers and
storms will be possible Sat and Sat night. Svr risk looks low at
this time. High pressure will build in from the north Sunday
and early next week. Post frontal NE flow will allow for drier
and cooler air to filter back into the region. High temps will
fall back into the upper 70s to low 80s, and lows in the 60s-70
deg. Sct showers and iso storms Sun into early next week, with
highest chances during peak heating. Instability will remain
limited with onshore flow.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /through 00z Thursday/...
As of 730 PM Tues...VFR conditions present across all terminals
early this evening. Guidance continues to advertise at least
some potential for patchy fog across ENC tonight, with greatest
potential for inland terminals (ISO/PGV). While guidance shows a
lower chance for coastal terminals (OAJ/EWN), potential has
increased enough to warrant the addition of a TEMPO group for
OAJ. With calm winds, most model guidance shows a very shallow
layer of moisture developing near the surface, especially
inland, along with good radiational cooling conditions under
clear/mostly clear skies. However, forecast soundings indicate
this layer will be quite shallow, which may lend more towards
patchy fog and obs bouncing between restrictions. Given this
shallow nature, confidence is not yet high enough to include
prevailing groups for terminals. Fog potential will continue to
be monitored for future cycles.
VFR conditions are then expected Wednesday with light
northeasterly winds.
LONG TERM /Wednesday night through Saturday/...
As of 215 AM Tue...Pred VFR conditions expected through the
period. While probs remains low, there will be potential for
patchy sub-VFR fog and/or stratus each morning.
&&
.MARINE...
SHORT TERM /through tonight/...
As of 730 PM Tue...Winds and seas continue to show a downtrend.
Given waves subsiding below 6 feet north of Oregon Inlet, the
SCA for the northern coastal waters has been allowed to expire.
Seas are expected to continue to diminish overnight. No changes
to other SCAs as of this update.
Northeast winds by Wednesday drop below 15 KTS, with seas
continuing to subside to 2 to 4 feet.
LONG TERM /Thursday through Saturday/...
As of 215 AM Tue...NNE winds 10-20 kt will grad ease to 5-15 kt
through the day Wed with seas 3-5 ft subsiding to 2-4 ft, as
high pressure ridges in from the north. Winds expected to remain
light but gradually veer to the E-SE Thu and S-SW Fri and Sat
as a cold front approaches from the west. Seas will remain at
2-4 ft late Wed into the first part of the weekend.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
199-203>205.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for AMZ152-154.
Small Craft Advisory until midnight EDT tonight for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...EH
SHORT TERM...EH
LONG TERM...CQD
AVIATION...CQD/ZC
MARINE...CQD/MS/ZCHazardous weather outlook, Sep 2, 1:15 PM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 115 PM EDT Tue Sep 2 2025 NCZ029-044>047-079>081-090>092-094-193>195-198-031715- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow- 115 PM EDT Tue Sep 2 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-031715- Hatteras Island- 115 PM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-031715- Northern Outer Banks- 115 PM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-031715- Ocracoke Island- 115 PM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-031715- East Carteret- 115 PM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-031715- Coastal Onslow- 115 PM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.